Alert archive / Illinois / Tornado Warnings in 2005
Tornado Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Aug 11, 2005, 5:18 PM CDT for Vermilion County, Illinois. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2005, 5:18 PM CDT (22:18 UTC)
- Expired
- Aug 11, 2005, 5:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 128 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:35 PM CDT | TSTM WND DMG | Danville, IL | COUNTY EMERGENCY MANAGER SURVEYED MINOR WIND DAMAGE. 4 BY 8 SHEETS OF INSTALLATION BLOWN OFF BUILDING UNDER CONSTRUCTION. ALSO 1 TREE UPROOTED. FROM COUNTY ESDA. |
| Aug 11, 5:35 PM CDT | HAIL 1 | Danville, IL | 1 INCH HAIL REPORTED ON THE SOUTH SIDE OF DANVILLE. 3/4 INCH HAIL ON THE NORTHEAST SIDE AND IN DOWNTOWN. FROM COUNTY EMERGENCY MANAGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KILX 112218 TORILX ILC183-112245- /O.NEW.KILX.TO.W.0015.050811T2218Z-050811T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 518 PM CDT THU AUG 11 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... EASTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 545 PM CDT * AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 2 MILES WEST OF DANVILLE...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DANVILLE TILTON IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE STRAIGHT LINE WINDS. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4026 8771 4010 8774 4000 8754 4026 8755 $$ CHURCHILL
3 follow-up statements
000
WWUS53 KILX 112225
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT THU AUG 11 2005
ILC183-112245-
/O.CON.KILX.TO.W.0015.000000T0000Z-050811T2245Z/
VERMILION-
525 PM CDT THU AUG 11 2005
...A TORNADO WARNING CONTINUES UNTIL 545 PM CDT FOR EASTERN VERMILION
COUNTY...
AT 519 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED
NEAR TILTON...OR NEAR DANVILLE...MOVING SOUTHEAST AT 10 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
RURAL VERMILION COUNTY.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT...AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4024 8770 4010 8774 3999 8755 4026 8755
$$
CHURCHILL000 WWUS53 KILX 112233 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 532 PM CDT THU AUG 11 2005 ILC183-112245- /O.CON.KILX.TO.W.0015.000000T0000Z-050811T2245Z/ VERMILION- 532 PM CDT THU AUG 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 545 PM CDT FOR EASTERN VERMILION COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS STORM WAS LOCATED NEAR TILTON...OR NEAR DANVILLE...MOVING EAST AT 5 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORK BENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY...AND ALWAYS STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4015 8765 4005 8766 3999 8755 4016 8754 $$ CHURCHILL
000 WWUS53 KILX 112241 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 541 PM CDT THU AUG 11 2005 ILC183-112251- /O.EXP.KILX.TO.W.0015.000000T0000Z-050811T2245Z/ VERMILION- 541 PM CDT THU AUG 11 2005 ...THE TORNADO WARNING FOR EASTERN VERMILION COUNTY EXPIRES AT 545 PM CDT... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING WILL BE MOVING INTO INDIANA BY 545 PM. THUS THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 545 PM. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4015 8765 4005 8766 3999 8755 4016 8754 $$ CHURCHILL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Aug 11, 3:23 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 11, 3:23 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT THU AUG 11 2005 .DISCUSSION... MAIN CONCERNS ARE TRYING TO PINPOINT PRECIP CHANCES AND TEMPS WHILE THE STATIONARY FRONT MEANDERS ACROSS C IL. THE MODELS ARE HAVING A HARD TIME AGREEING ON SUBTLE SURFACE FEATURES ALONG THE BOUNDARY, POSSIBLY EVEN CYCLOGENESIS. THEY ALL EVENTUALLY LIFT A TROUGH THROUGH THE AREA OVER THE NEXT 24 TO 36 HOURS. THE NAM IS DEEPER AND FASTER WITH THE SYSTEM THAN THE GFS/CANADIAN, AND ENSEMBLE MEAN. GFS HAS ITS OWN ISSUES WITH CONVECTIVE FEEDBACK ALONG WITH THE NAM. WILL TRY TO GO WITH A BLEND FOR THIS RUN, ALTHOUGH CONFIDENCE IS NOT HIGH IN ANY SOLUTION AT THIS POINT. THEREFORE, NO MAJOR CHANGES EXPECTED WITH THIS UPDATE. SHORT TERM...TONIGHT THROUGH SATURDAY... THE LATEST SURFACE ANALYSIS INDICATES A STATIONARY BOUNDARY STILL PERSISTING FROM WEST TO EAST ACROSS THE CENTER OF OUR CWA. IT WILL BE OUR BEST CHANCE AT A FOCUS FOR CONVECTION TONIGHT. CURRENTLY, MOST OF THE CONVECTION HAS BEEN CONFINED TO AREAS NORTH OF THE BOUNDARY. WE HAD AN OUTFLOW BOUNDARY BLAST SOUTH ALL THE WAY THROUGH OUR CWA FROM THE CONVECTION EARLY THIS MORNING. THAT WILL MOST LIKELY NOT PLAY A FACTOR TONIGHT. I WILL GENERALLY KEEP THE HIGHER POPS IN THE NORTH AND LOWER POPS ALONG THE SOUTHERN TIER, AS PREV FORECAST. THIS SEEMS THE BEST SCENARIO GIVEN THE CONVECTIVE TRENDS OF LATE. THE WATER VAPOR LOOP IS NOT INDICATING MUCH IN THE WAY OF A SHORTWAVE IN OUR NEAR FUTURE. THE NONDESCRIPT PRESSURE PATTERN IS TOUGH TO LOCALIZE ANY CONVECTIVE INITIATION. HEAT OF THE DAY AND CONVECTIVE TEMP SEEMS AS GOOD AS ANY TRIGGER AT THIS POINT. THEREFORE, 30 AND 40 POPS SEEM THE BEST WAY TO DESCRIBE PERCENT OF COVERAGE. THE BASIC TREND OF THE FRONT APPEARS TO BE, REMAINING IN OUR NW ZONES TONIGHT...DROPPING A LITTLE FARTHER SOUTH INTO OUR CWA ON FRIDAY, AS A PRESSURE CENTER LIFTS TO THE NE OF ILLINOIS...THEN REMAINING STATIONARY FROM SW TO NE ACROSS OUR CWA AS THE NEXT SHORTWAVE LIFTS NE ALONG THE BOUNDARY ON SATURDAY AFTERNOON AND SUNDAY. WITHOUT A MAJOR CHANGE IN THE AIRMASS THROUGH ALL OF THIS, CONVECTIVE CHANCES WILL BE SCATTERED IN THE UNSTABLE AND MOIST CONDITIONS. THERE LOOKS TO BE VERY LITTLE CAP THROUGH THE SHORT TERM, BUT THE TRIGGERS ARE NOT STRONG. .LONG TERM...SATURDAY NIGHT THOUGH THURSDAY. THE NEXT WAVE IS EXPECTED TO LIFT NORTH ON SATURDAY NIGHT AND SUNDAY. THIS WILL DRAW ADDITIONAL MOISTURE AND BE A FOCUS FOR LIFT. HOWEVER, THE BEST CHANCE FOR PRECIP MAY BE ON MONDAY AFTERNOON, WHEN THE BOUNDARY WILL LIFT NORTH THOUGH OUR CWA AS A WARM FRONT. LOW LEVEL CONVERGENCE AND A PUSH OF MOISTURE FROM THE GULF, APPEAR TO AID IN PRECIP CHANCES MONDAY AFTERNOON. IT HARD TO ARGUE AGAINST SMALL PRECIP CHANCES INTO WEDNESDAY, AS A MID LEVEL SHORTWAVE LIFTS NE ALONG THE BOUNDARY THEN. I KEPT WED NIGHT AND THURSDAY DRY FOR THE TIME BEING. TEMPS WILL BE HOT AND HUMID AGAIN FRIDAY, BUT THEN THE BOUNDARY DROPS INTO THE SOUTHERN PART OF THE CWA FOR MUCH OF THE REST OF THE FORECAST. TEMPS SHOULD RESPOND TO THE DIP IN THE H85 TEMPS. STILL MID 80S LIKELY IN MUCH OF THE AREA, AND HUMIDITY LEVELS WILL REMAIN UNCOMFORTABLE. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. SHIMON
Hazardous weather outlook, Aug 11, 12:04 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1204 PM CDT THU AUG 11 2005 ILZ027>031-036>038-040>053-121100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- 1204 PM CDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO NORTHERN ILLINOIS THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE WARM AND HUMID AIRMASS ALONG AND TO THE SOUTH OF THE FRONT. THERE IS A SLIGHT CHANCE STORMS WILL BECOME SEVERE THIS EVENING. DAMAGING WIND GUSTS AND HEAVY RAINFALL ARE THE PRIMARY THREATS WITH THE STORMS...THOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PRIMARILY AFTER 6 PM. ILZ054>057-061>063-066>068-071>073-121100- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1204 PM CDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO NORTHERN ILLINOIS THIS AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE IN THE WARM AND HUMID AIRMASS TO THE SOUTH OF THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:56 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 64 min |
| Aug 11, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 47 min |
Nearby
Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.